A mathematical-epidemiological model of obesity control





Ordinary differential equation, Obesity as epidemic, Stability, Simulation


In this work, we analyze the stability of two epidemiological models of obesity. The first model only admits social influence, that is, the environment in which individuals live, the second model adds control to reduce obesity and excess weight. The obesity-free equilibrium point is local and asymptotically stable if R0 < 1 where R0 is a basic replacement rate. For the model with control, its stability is shown and it is appreciated numerically that it accelerates the decrease of obese individuals.


Arenas A, González-Parra G, Jódar L. Periodic solutions of nonautonomous differential systems modeling obesity population. Chaos, Solitons & Fractals. 2009; 42(2):1234-1244.

Evangelista A, Ortiz A, Ríos-Soto K, Urdapilleta A. USA the fast food nation: Obesity as an epidemic. Los Alamos National Laboratory; 2004.

Lozano-Ochoa E, Camacho J, Vargas-De-León C. Qualitative Stability Analysis of an Obesity Epidemic Model with Social Contagion. Discrete Dynamics in Nature and Society; 2017.

Ministerio de Salud. Instituto Nacional de Estadística (INE). Encuesta Nacional de Nutrición y Salud (ENNSA 1984). Lima; 1984.

Pajuelo R. La obesidad en el Perú. An Fac Med. 2017; 78(2):179-185.

Obesity and Overweight. Fact Sheet, October 2017. Disponible en: http://www.who.int/ me-diacentre/factsheets/fs311/en/. Accedido el 13 de octubre 2017 , Intensive Care Medicine. 2017; 29(5):787-794.

Thomas D, Weedermann M, Fuemmeler B, Martin C, Dhurandhar N, Bredlau C, Bouchard C. Dynamic model predicting overweight, obesity, and extreme obesity prevalence trends. Obesity. 2014; 22(2):590-597.

Vásquez R. Estabilidad de un modelo matemático de la obesidad con factor genético-ambiental [internet]. Lima: UNMSM; 2018[citado 2 febero 2020]. Disponible en: https://cybertesis.unmsm.edu.pe/handle/20.500.12672/



How to Cite

López Cruz, R. (2020). A mathematical-epidemiological model of obesity control. Selecciones Matemáticas, 7(01), 1-9. https://doi.org/10.17268/sel.mat.2020.01.01